Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 58, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2007, 12:06 AM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 54 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 12:06 AM CDT (05:06 UTC)
- Expired
- Aug 22, 2007, 1:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 12:20 AM CDT | TSTM WND DMG | Ironton, WI | TREES AND POWER LINES DOWN |
| Aug 22, 12:25 AM CDT | TSTM WND DMG | 4 E Avoca, WI | TREES DOWN |
| Aug 22, 12:30 AM CDT | TSTM WND DMG | Reedsburg, WI | TREES AND POWER LINES DOWN |
| Aug 22, 12:40 AM CDT | TSTM WND DMG | 3 S Arena, WI | TREES DOWN |
| Aug 22, 12:40 AM CDT | TSTM WND DMG | Lake Delton, WI | TREES AND POWER LINES DOWN |
| Aug 22, 12:45 AM CDT | TSTM WND DMG | La Valle, WI | TREE DOWN |
| Aug 22, 12:57 AM CDT | TSTM WND GST 51 | 4 Nnw Baraboo, WI | THE WISCONSIN DELLS AIRPORT RECORDED A 44 KNOT /51 MPH/ WIND GUST AT 1257 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4094 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 220507
SVRMKX
WIC049-111-220600-
/O.NEW.KMKX.SV.W.0058.070822T0506Z-070822T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1206 AM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 100 AM CDT
* AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHWEST OF RICHLAND CENTER TO 11 MILES
SOUTHWEST OF RICHLAND CENTER TO 22 MILES WEST OF PLATTEVILLE...AND
MOVING EAST AT 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRING GREEN AND REEDSBURG BY 1230 AM CDT...
MINERAL POINT AND DODGEVILLE BY 1235 AM CDT...
WISCONSIN DELLS...WEST BARABOO...PRAIRIE DU SAC AND LAKE DELTON BY
1240 AM CDT...
SAUK CITY BY 1245 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4320 9027 4317 9019 4356 9019 4357 9030
4364 9032 4364 8979 4356 8972 4356 8962
4338 8962 4337 8969 4328 8973 4321 8985
4283 8985 4282 9041 4320 9042
$$
BORGHOFF2 follow-up statements
000
WWUS53 KMKX 220523
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1222 AM CDT WED AUG 22 2007
WIC049-111-220600-
/O.CON.KMKX.SV.W.0058.000000T0000Z-070822T0600Z/
SAUK-IOWA-
1222 AM CDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR IOWA AND SAUK COUNTIES...
AT 1215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF RICHLAND CENTER TO
10 MILES SOUTH OF RICHLAND CENTER TO 14 MILES NORTHWEST OF
PLATTEVILLE...MOVING EAST AT 70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LIME RIDGE AND COBB BY 1220 AM CDT...
LA VALLE...HILL POINT AND SPRING GREEN BY 1225 AM CDT...
MINERAL POINT ARPT(KMRJ)...LELAND...AND REEDSBURG BY 1230 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION...THIS LINE OF STORMS IS CAPABLE OF PRODUCING TORRENTIAL
DOWNPOURS OF RAIN...WITH RAINFALL RATES OF 2 INCHES PER HOUR...
CAUSING RAPID PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL AND PORTIONS OF SOUTHEAST
WISCONSIN.
LAT...LON 4320 9027 4317 9019 4356 9019 4357 9030
4364 9032 4364 8979 4356 8972 4356 8962
4338 8962 4337 8969 4328 8973 4321 8985
4283 8985 4284 9040 4320 9042
$$
REM000
WWUS53 KMKX 220552
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1251 AM CDT WED AUG 22 2007
WIC049-111-220600-
/O.CON.KMKX.SV.W.0058.000000T0000Z-070822T0600Z/
SAUK-IOWA-
1251 AM CDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR IOWA AND SAUK COUNTIES...
AT 1243 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TREE DOWN IN LA
VALLE AT 1245 AM CDT WITH A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FROM WISCONSIN DELLS TO PRAIRIE
DU SAC TO 10 MILES NORTHEAST OF DODGEVILLE...MOVING EAST AT 70 MPH.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
IN ADDITION...THIS LINE OF STORMS IS CAPABLE OF PRODUCING TORRENTIAL
DOWNPOURS OF RAIN...WITH RAINFALL RATES OF 2 INCHES PER HOUR...
CAUSING RAPID PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4320 9027 4317 9019 4356 9019 4357 9030
4364 9032 4364 8979 4356 8972 4356 8962
4338 8962 4337 8969 4328 8973 4321 8985
4283 8985 4284 9040 4320 9042
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:10 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Aug 21, 4:10 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION PORTION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 PM CDT TUE AUG 21 2007 .SHORT TERM... ...WET PERIOD TO CONTINUE THROUGH FRIDAY... RIVERS WILL REMAIN VERY HIGH AND ANY ADDITIONAL HEAVY RAIN WOULD CAUSE SERIOUS PROBLEMS. MAIN FORECAST CONCERN IS ON SURFACE BOUNDARY THAT IS PUSHING NORTH AS WARM FRONT...BUT BECOMING RATHER DIFFUSE. 850 MB WINDS JUST SOUTH OF THE BOUNDARY ARE EXPECTED TO INCREASE...BUT AREA OF MOISTURE CONVERGENCE MOVES RATHER QUICKLY THROUGH THE FORECAST AREA. FORECAST AREA IS IN RIGHT FRONT QUAD OF UPPER JET...NOT VERY FAVORABLE...BUT THERE IS SOME DIFFLUENCE. GFS DOES GENERATE LARGE QPF MAX BY EVENING IN CENTRAL NEBRASKA. THIS IN AREA THAT SHOWS INCREASING CU. MAIN UPPER JET MAX WITH SHORTWAVE THAT MOVES ACROSS AREAS TO OUR NORTH. SURFACE WINDS ALSO VEERING RATHER QUICKLY...SO BOUNDARY MAY SHIFT NORTH...ALONG WITH BEST POTENTIAL FOR DEEP CONVECTION. AS SUCH WILL HOLD OFF ON FLASH FLOOD WATCH...AS NCEP HAS BACKED OFF ON 12Z QPF IN AMOUNTS...AND ALSO SHIFTED MAX PRECIP A BIT FAR HER NORTH OF AREAS HARDEST HIT BY RECENT HEAVY RAINS. WITH DEW POINTS ON THE RISE...AND PRECIPITABLE WATER CLOSING IN ON 2 INCHES...ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE HEAVY RAINS. NAM INCREASES CAPE TO NEAR 2500 J/KG ON FORECAST SOUNDINGS...BUT BY THEN 850 FLOW MORE WESTERLY. AS BOUNDARY PUSHES NORTH...FORECAST AREA SHOULD BE ABLE TO RECOVER AS FAR AS TEMPS ON WEDNESDAY...AND MAY BE CLOSER TO GFS MOS THAN ONE WOULD THINK. THEREFORE SPC SLIGHT RISK OF SEVERE SEEMS REASONABLE. 850 MB WINDS INCREASE AGAIN WEDNESDAY NIGHT...AND SOUTHERN WISCONSIN SHOULD BE ON NOSE OF JET...IN AREA OF DECENT MOISTURE CONVERGENCE. THEREFORE THINK HEAVY RAIN POTENTIAL IS HIGHER WEDNESDAY NIGHT AND THURSDAY AS A SHORTWAVE PUSHES ACROSS THE CENTRAL PLAINS INTO WISCONSIN. FORECAST AREA IS IN SLIGHT RISK THURSDAY. WIND PROFILES SHOW GOOD VEERING WIND SHEAR...BUT CAPE ON NAM IS LESS DUE TO MODEL GENERATING PRECIP. AS SUCH CAPE MAY BE HIGHER. MAIN MESSAGE IS THERE IS SEVERAL OPPORTUNITIES FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. WITH PRECIPITABLE WATER RETURNING TO AROUND 2 INCHES LATE TONIGHT INTO THURSDAY. A FLASH FLOOD WATCH MAY BE NEEDED FOR WEDNESDAY NIGHT OR THURSDAY. .LONG TERM... ANOTHER POTENTIAL FOR HEAVY RAINS FRIDAY AS GFS BRINGS ONE MORE SHORTWAVE ACROSS THE FORECAST AREA. SURFACE BOUNDARY MAY HAVE SAGGED INTO NORTHERN ILLINOIS BY THEN...BUT WAVE ALONG FRONT MAY REACH FAR SOUTHEAST WISCONSIN. 850 MB CONVERGENCE MAY BE HIGHEST ALONG FAR SOUTHERN WISCONSIN. SURFACE HIGH SHOULD BUILD ACROSS WISCONSIN SATURDAY...FINALLY DRYING OUT THE AREA AS LESS HUMID AIR PUSHES IN. && .AVIATION...ANIMATION OF SFC ANALYSIS SHOWS THAT STNRY FNT HAS LIFTED NORTH BUT IS NOW BISECTING CWA WITH THE COOL SIDE IN THE EAST. LIFR STRATUS DECK COMING IN OFF THE LAKE PER VSBY IMAGERY. THIS WILL AFFECT KMKE INTO THE EVENING HOURS AT LEAST. MVFR CIGS ELSEWHERE ACRS THE CWA. BL LOOKS A LITTLE MORE MIXED IN THE WRN CWA...BUT NOW CONCERNED ABOUT THE COOLER LAKE INFLUENCE HAVING A SAY WITH LWR CIGS AND VSBYS DURG THE NIGHT. WILL HINT AT TSRA CHCS LATER TNGT WITH POTENTIAL MCS AFFECTING SRN WI. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ/COLLAR
Hazardous weather outlook, Aug 21, 6:32 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 632 PM CDT TUE AUG 21 2007 WIZ046-047-051-052-056>060-062>072-221100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 632 PM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY LATER TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH WILL AGGRAVATE ANY FLOODING PROBLEMS...ESPECIALLY ALONG AND NORTHWEST OF A LONE ROCK TO FOND DU LAC LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY NIGHT...WITH STORMS MOST LIKELY WEDNESDAY NIGHT THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAIN WEDNESDAY MORNING ...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-220945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 632 PM CDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY LATE TONIGHT...WITH HEAVY RAIN REDUCING VISIBILITIES TO UNDER 1 MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:06 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Green, Iowa, Lafayette, Sauk | 6 hr |
| Aug 21, 11:49 PM CDT | Flash Flood Warning | MKX | Iowa, Lafayette, Sauk | 4 hr |
| Aug 22, 12:37 AM CDT | Flash Flood Warning | MKX | Columbia, Dane | 6 hr |
| Aug 22, 12:44 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 76 min |
| Aug 22, 1:11 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 69 min |
| Aug 22, 1:15 AM CDT | Flash Flood Warning | MKX | Green | 6 hr |
| Aug 22, 1:33 AM CDT | Severe Thunderstorm Warning | MKX | Dodge | 57 min |
| Aug 22, 3:00 AM CDT | Special Marine Warning | MKX | 60 min | |
| Aug 22, 3:28 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 39 min |
| Aug 22, 3:33 AM CDT | Special Marine Warning | MKX | 42 min | |
| Aug 22, 11:22 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more | 48 hr |
| Aug 22, 4:27 PM CDT | Flash Flood Warning | MKX | Dane, Dodge, Green, Jefferson, Lafayette, Washington | 6 hr |
| Aug 22, 4:41 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 43 min |
| Aug 22, 4:58 PM CDT | Flash Flood Warning | MKX | Waukesha | 6 hr |
| Aug 22, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 42 min |
| Aug 22, 5:07 PM CDT | Tornado Warning | MKX | Lafayette | 20 min |
| Aug 22, 5:13 PM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee | 6 hr |
| Aug 22, 5:14 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Aug 22, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 70 min |
| Aug 22, 5:25 PM CDT | Flash Flood Warning | MKX | Rock | 6 hr |
| Aug 22, 5:29 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 46 min |
| Aug 22, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 60 min |
| Aug 22, 5:40 PM CDT | Flash Flood Warning | MKX | Iowa | 3 hr |
| Aug 22, 5:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 34 min |
| Aug 22, 6:08 PM CDT | Flash Flood Warning | MKX | Racine, Walworth | 6 hr |
| Aug 22, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 47 min |
| Aug 22, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 19 min |
| Aug 22, 6:39 PM CDT | River Flood Warning | MKX | Green | 13 days |
| Aug 22, 6:43 PM CDT | Flash Flood Warning | MKX | Kenosha | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.